Florida, 2015Damaging Winds and Lightning Strike in Florida, June 15, 2015
June 15, 2015 · NWS TBW · 4 events in 3 counties and zones
Southwest flow and deep moisture produced several thunderstorms moving up the west coast of the Florida peninsula during the afternoon hours. Wind gusts from these storms caused minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest flow and deep moisture produced several thunderstorms moving up the west coast of the Florida peninsula during the afternoon hours. Wind gusts from these storms caused minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 15, 2:29 PM EST, 36 minutes earlier.
Area forecast discussion, Jun 15, 2:29 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
329 PM EDT MON JUN 15 2015
.SHORT TERM (TONIGHT-TUESDAY)...
HIGH PRESSURE IS IN PLACE ACROSS THE AREA AT THE SURFACE AND
ALOFT WITH A TROPICAL DISTURBANCE LIFTING NW OVER THE WESTERN GULF
OF MEXICO. A LITTLE LATER DEVELOPING SEA BREEZE THIS AFTERNOON
SHOULD AGAIN HELP TO FOCUS CONVECTION NEAR THE COAST FROM THE
TAMPA BAY AREA SOUTH WHILE SOME DRIER AIR ACROSS THE NORTH SHOULD
LIMIT STORM DEVELOPMENT THERE. STORMS SHOULD PUSH OFFSHORE AND
GRADUALLY DISSIPATE AFTER SUNSET THIS EVENING. A FEW MORE STORMS
ARE EXPECTED ACROSS THE AREA FOR TUESDAY AFTERNOON WITH THE FOCUS
AGAIN BEING CLOSER TO THE COAST WITH THE SEA BREEZE. LOWS TONIGHT
WILL BE IN THE 70S AND HIGHS MONDAY AFTERNOON WILL BE IN THE LOWER
TO MID 90S.
.LONG TERM (TUESDAY NIGHT-MONDAY)...
DEEP-LAYERED RIDGE FORECAST TO HOLD STRONG OVER THE SOUTHEASTERN
STATES THROUGH FRIDAY...FOLLOWED BY A BRIEF WEAKENING OF THE RIDGE
AS A SHORT- WAVE TROUGH MOVES BY TO THE NORTH OVER THE WEEKEND. IT
LOOKS LIKE THE MID-LEVEL RIDGE AXIS WILL REMAIN TO OUR NORTH WHILE
THE LOW- LEVEL RIDGE AXIS SETTLES IN OVER CENTRAL FLORIDA.
WITH THE SURFACE RIDGE WEAKENING AND DRIFTING SOUTHWARD...AFTERNOON
WEST COAST SEA BREEZES WILL PUSH FARTHER INLAND. THIS WILL PUSH OUR
BEST THUNDERSTORM COVERAGE INLAND...EAST OF I-75.
THE HIGHEST RAIN CHANCES WILL PROBABLY OCCUR DURING THE WEEKEND AS
THE MID-LEVEL RIDGE WEAKENS WITH THE SHORT-WAVE TROUGH MOVING BY TO
THE NORTH. CURRENT TIMING OF BEST LIFT COINCIDENT WITH HIGHEST
MOISTURE LOOKS LIKE SATURDAY...WITH SOME DECREASE IN MOISTURE AND
LIFT FOR SUNDAY. THE DAY TO DAY DIFFERENCES ARE NOT REALLY ENOUGH TO
PUT THESE DETAILS INTO THE FORECAST...BUT WILL SHOW NUMEROUS
COVERAGE OF STORMS OVER THE INTERIOR FOR SATURDAY.
IT WILL CONTINUE WARMER THAN NORMAL THROUGH THE PERIOD...BUT
STRONGER AFTERNOON SEA BREEZES WILL PROVIDE SOME RELIEF CLOSE TO THE
COAST.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL WITH E/SE FLOW IN PLACE BUT TURNING
ONSHORE NEAR THE COAST OVER THE NEXT FEW HOURS. SCATTERED STORMS
WILL BRING MVFR TO IFR CONDITIONS TO COASTAL TERMINALS WHERE A
STORM MOVES OVER. WINDS WILL BE LIGHT OVERNIGHT...THEN INCREASE
FROM THE SE FOR LATE TUESDAY MORNING AND DEVELOP A SEA BREEZE FOR
COASTAL TERMINALS IN THE AFTERNOON.
&&
.MARINE...
HIGH PRESSURE WILL RIDGE OVER THE COASTAL WATERS THROUGH THE WEEK
AS A DISTURBANCE MOVES NW ACROSS THE WESTERN GULF OF MEXICO. THIS
WILL KEEP E/SE FLOW ACROSS THE WATERS WITH A SEA BREEZE DEVELOPING
NEAR THE COAST EACH AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED TO PUSH OFFSHORE EACH AFTERNOON/EVENING WITH THE
DIURNAL CONVECTION. NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 92 78 92 / 20 50 30 50
FMY 75 94 75 93 / 20 40 30 40
GIF 75 94 76 94 / 10 30 20 40
SRQ 74 92 76 90 / 20 50 30 40
BKV 72 94 73 94 / 10 50 20 40
SPG 78 92 78 91 / 20 50 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER/MARINE...24/HUBBARD
LONG TERM/DECISION SUPPORT...63/JILLSON
Hazardous weather outlook, Jun 15, 3:31 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EDT MON JUN 15 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-151500-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
431 AM EDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
DRIER AIR AND SUPPRESSION FROM A STRONG UPPER LEVEL RIDGE
OF HIGH PRESSURE OVER GEORGIA WILL HINDER THUNDERSTORM
DEVELOPMENT FROM THE I 4 CORRIDOR NORTH INTO THE NATURE COAST
TODAY WHERE ONLY ISOLATED STORMS ARE EXPECTED. ACROSS THE
REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA BETTER
MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED
THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE. THUNDERSTORMS
WILL BEGIN TO DEVELOP FIRST ACROSS SOUTHWEST FLORIDA EARLY IN
THE AFTERNOON WHERE THE DEEPEST MOISTURE WILL RESIDE...WITH
ADDITIONAL STORMS DEVELOPING AND SPREADING NORTH INTO THE TAMPA
BAY AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
LOCALLY HEAVY RAIN...STRONG GUSTY WINDS...AND FREQUENT DEADLY
LIGHTNING STRIKES WILL ACCOMPANY THE STORMS AS THEY MOVE TO
THE WEST AND NORTHWEST AT 10 TO 15 MPH. REMEMBER IF LIGHTNING
IS OBSERVED OR THUNDER IS HEARD MOVE INDOORS IMMEDIATELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS DIURNAL SEA BREEZE DRIVEN THUNDERSTORMS
ARE EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA EACH DAY
THROUGH THE PERIOD WITH THE GREATEST AREAL COVERAGE OF STORMS
EXPECTED ALONG AND TO THE EAST OF THE I 75 CORRIDOR DURING THE
AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAINS...STRONG
GUSTY WINDS...FREQUENT DEADLY LIGHTNING STRIKES WILL ACCOMPANY
THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCMICHAEL
In the hours before
Special weather statement, Jun 15, 1:08 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
208 PM EDT MON JUN 15 2015
FLZ165-262-265-151845-
INLAND LEE FL-COASTAL LEE FL-COASTAL LEE FL-INLAND LEE FL-
INLAND CHARLOTTE FL-
208 PM EDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 245 PM EDT...
AT 207 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF DEVELOPING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
LEHIGH ACRES TO NEAR LOVERS KEY STATE PARK...AND MOVING NORTHWEST AT
20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS...IN ADDITION TO FREQUENT LIGHTING AND BRIEF HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...LEHIGH ACRES...OLGA...CYPRESS LAKE...ST.
JAMES CITY...PINE MANOR...MATLACHA ISLES-MATLACHA SHORES...
BUCKINGHAM...MATLACHA...THREE OAKS...EAST DUNBAR...SOUTHWEST FLORIDA
AIRPORT...SAN CARLOS PARK...IONA...PALMONA PARK...LOCHMOOR WATERWAY
ESTATES...VILLAS...MCGREGOR AND CHARLESTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2634 8185 2635 8186 2635 8184 2646 8187
2642 8189 2649 8199 2646 8208 2657 8208
2651 8209 2650 8210 2665 8213 2677 8177
2677 8162 2668 8156 2645 8157 2642 8165
2635 8171
TIME...MOT...LOC 1807Z 116DEG 18KT 2652 8160 2640 8193Special weather statement, Jun 15, 2:46 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
346 PM EDT MON JUN 15 2015
FLZ160-162-260-152015-
COASTAL CHARLOTTE FL-COASTAL SARASOTA FL-INLAND SARASOTA FL-
COASTAL SARASOTA FL-COASTAL CHARLOTTE FL-
346 PM EDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 415 PM EDT...
AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF NORTH PORT...MOVING NORTHWEST AT 30 MPH.
SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH PORT...GULF GATE ESTATES...SOUTH GATE RIDGE...LAUREL...VAMO...
OSPREY...NOKOMIS...OSCAR SCHERER STATE PARK...SOUTH VENICE...WARM
MINERAL SPRINGS...VENICE GARDENS...TURTLE BEACH...GROVE CITY...
ROTONDA AND BEE RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2728 8249 2706 8220 2689 8228 2692 8233
2691 8235 2694 8237 2695 8236 2695 8238
2698 8238 2698 8240 2705 8244 2705 8245
2715 8247 2718 8250 2722 8250 2722 8252
TIME...MOT...LOC 1945Z 124DEG 27KT 2704 8236Thunderstorm Wind, Charlotte
- When
- June 15, 3:05 PM EST
- Where
- Charlotte County, 6.02 mi SE of Manasota Key
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 26.880, -82.280
Charlotte County Emergency Management forwarded pictures of a metal porch ripped off a home in Rotonda.
Thunderstorm Wind, Sarasota
- When
- June 15, 3:05 PM EST
- Where
- Sarasota County, Venice Gardens
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 27.070, -82.410
A trained spotter reported her in-ground aluminum flag pole snapped in half and a wind anemometer blew away.
Thunderstorm Wind, Sarasota
- When
- June 15, 3:05 PM EST
- Where
- Sarasota County, 0.5 mi N of Bayshore Estates
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 27.087, -82.430
Broadcast media relayed a report and picture of a large sign for a car repair business damaged by wind gusts. Time was estimated from radar.
Lightning, Pasco
- When
- June 15, 5:55 PM EST
- Where
- Pasco County, 1.07 mi WSW of Elfers
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 28.217, -82.737
Broadcast media relayed a picture from a viewer of a large tree branch that was knocked down by a lightning strike near the intersection of Highway 54 and Highway 19 just before 7 pm EDT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572561, 572564, 572568, 572560.